Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 11, NWS Morristown, TN

February 18, 2000Marion County, Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Feb 18, 2000, 9:16 PM CST for Marion County, Sequatchie County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2000, 9:16 PM CST (03:16 UTC)
Expired
Feb 18, 2000, 9:45 PM CST
In force
29 min
Issued by
NWS Morristown, TN
Area
Whole counties

Counties Marion County, TN, Sequatchie County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 596 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
596 m²/s²
0-3 km storm-relative helicity
715 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 190318
SVRMRX
TNC115-153-190345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
916 PM CST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARION COUNTY IN EASTERN TENNESSEE
  SEQUATCHIE COUNTY IN EASTERN TENNESSEE

* UNTIL 945 PM CST

* AT 916 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF GRIFFTH CREEK...OR 17 MILES
  NORTH OF JASPER...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARTWRIGHT AROUND 930 PM CST
  DUNLAP AROUND 935 PM CST

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUpIPMENT WHILE
LIGHTNING IS IN THE AREA.

$$

AUSTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 7:55 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Feb 18, 7:55 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 PM EST FRI FEB 18 2000

CURRENT SURFACE ANALYSIS PLACES THE CENTER OF THE LOW PRESSURE SYSTEM
OVER SOUTHERN OHIO WITH A COLD FRONT TRAILING SOUTHWEST ACROSS MIDDLE
TN. STRONG TO SEVERE TSTORMS CONTINUE TO OCCUR ALONG THIS FRONT...
BUT MOST OF THE UPPER LEVEL DYNAMICS WITH THIS SYSTEM WILL MOVE NORTH
OF THE FORECAST AREA ACROSS THE OHIO VALLEY. INSTABILITY OVER THE
FORECAST AREA IS CURRENTLY MARGINAL AT BEST...AND THUS EXPECT MOST
OF THE TSTORM ACTIVITY TO DECREASE AS IT MOVES ACROSS THE PLATEAU.
WINDS CONTINUE TO BE STRONG TONIGHT WITH AN OBSERVED LOW LEVEL JET
IN EXCESS OF 50 KNOTS JUST ABOVE THE SURFACE. THINK A FEW TSTORMS
STILL COULD BRING SOME OF THIS MOMENTUM DOWN TO THE SURFACE...SO
WILL CONTINUE A MENTION OF SOME STORMS POSSIBLY SEVERE WITH DAMAGING
WINDS TONIGHT. WITH THIS STRONG LOW LEVEL JET...WILL CONTINUE THE
WIND ADVISORY FOR HIGHER ELEVATIONS OVERNIGHT. OTHERWISE...TEMPS LOOK
FINE AND WILL UPDATE MAINLY FOR WORDING CHANGES WITH PRECIP TIMING.

.MRX...
NC...WIND ADVISORY TONIGHT CHEROKEE AND CLAY COUNTIES.
TN...WIND ADVISORY TONIGHT EAST TN MTNS.
VA...WIND ADVISORY TONIGHT LEE AND WISE COUNTIES.

DMG

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.